Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 14, 2024, 6:02 AM EST for Bleckley County, Pulaski County, Georgia. It took effect at Feb 15, 2024, 5:00 AM EST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2024, 6:02 AM EST (11:02 UTC)
- In effect from
- Feb 15, 2024, 5:00 AM EST
- Expired
- Feb 19, 2024, 10:06 PM EST
- In force
- 5 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bleckley County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at US 341 at Hawkinsville (HAWG1). The gauge peaked at 26.62 ft at Feb 16, 2024, 6:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 14, 3:57 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 14, 3:57 AM EST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 357 AM EST Wed Feb 14 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Thursday) Issued at 355 AM EST Wed Feb 14 2024 At a glance: -Dry and cool today. -Winds will finally mellow out today. Clear skies this morning with be the theme of the day. High pressure is firmly in control and dry air has settled into the area. Dew points will be in the 30's and it will certainly feel that way. Keep that chapstick on you. Daytime highs for the next two days will be comfortably in the low 60s for most of the CWA with overnight lows at or slightly above freezing. Enjoy it out there today! Vaughn && .LONG TERM... (Thursday night through Tuesday) Issued at 355 AM EST Wed Feb 14 2024 Weak ridging develops across the Southeast to start the extended outlook, weakening the surface high. At the same time, a deep sub- tropical trough continues to build across the Western CONUS, priming the area for weak Southwest flow. Upper level support by both the resultant sub-tropical and polar jet streaks will initiate cyclogenesis in the AR-OK-TX border area. The resultant system will likely bring widespread showers to the cwa on Friday night into Saturday morning. A few models (GFS, and ECMWF to some extent) are indicating reduced-to-no precipitation due to drier air and limited frontogenetic support in North and Central GA, however more than likely will see at least light showers across the area. In either scenario, limited WAA will mean instability remains limited and thunderstorms unlikely. Southwesterly flow does not last long, as the western trough makes its way eastward. High pressure and dry air will mean a return to clear but cold conditions. Highs through the weekend will be in the low 50s, however lows may be in the mid 20s to near freezing. SM && .AVIATION... (06Z TAFS) Issued at 1202 AM EST Wed Feb 14 2024 SKC and VFR all night. Winds are 5-10kts out of the NW but they should gradually ease to less than 5kts after 16Z. No other issues are anticipated through the TAF period. //ATL Confidence...06Z Update... High on all elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 65 38 66 42 / 0 0 0 0 Atlanta 64 43 65 45 / 0 0 0 0 Blairsville 60 34 62 38 / 0 0 0 0 Cartersville 64 36 65 40 / 0 0 0 0 Columbus 66 41 69 43 / 0 0 0 0 Gainesville 62 40 63 43 / 0 0 0 0 Macon 65 36 68 42 / 0 0 0 0 Rome 65 34 66 42 / 0 0 0 0 Peachtree City 66 35 67 41 / 0 0 0 0 Vidalia 67 43 70 45 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....SM AVIATION...Vaughn
Hazardous weather outlook, Feb 14, 2:54 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 254 AM EST Wed Feb 14 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 254 AM EST Wed Feb 14 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Flood warnings remain in effect for some rivers and streams across the area. Areas of frost are expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Any storm reports from Monday's rain and wind event can be submitted by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:59 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 9 days |
| Feb 14, 1:06 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 49 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.